MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®RX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®RX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*RX05RW
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: date of birth: requested, not provided.A3b: gender: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: initial reporter name: requested, unknown.E1: phone number: requested, unknown.G4: pma/510(k): k130493.The actual sample was not returned.Confirmation of the provided image: it was found that air was mixed into the top surface of oxygenator.From the image, it was inferred that it was time to replace the priming fluid with blood.The manufacturing record and the shipping inspection record of the actual sample found no anomaly.No other similar report of the product with the involved product code/lot number was found.Based on the investigation result, no anomaly was found in the manufacturing records.Based on the provided image, it was likely that air was mixed when replacing the priming fluid with blood.Due to this, it was inferred that air was flowed into the oxygenator for some factor, or that air remained in the oxygenator during priming.However, since the actual sample could not be confirmed, it was not possible to clarify the cause of occurrence.Relevant instructions for use (ifu) reference: "ensure that the de-airing process is complete prior to initiating bypass." "during recirculation, do not use pulsatile flow and do not stop the blood pump suddenly as these actions may cause gaseous emboli to enter the blood phase from the gas phase due to inertia force." "do not obstruct gas outlet port.Avoid buildup of excess pressure in the gas phase to prevent gaseous emboli entering the blood phase." "pressure in the blood phase should always be higher than that in the gas phase to prevent gaseous emboli entering the blood phase." "the gas flow rate should not exceed 5l/min.Excessive gas flow rate will bring about pressure increase in the gas phase, allowing gaseous emboli to enter the blood phase." "to prevent gaseous emboli from entering the blood phase, make sure that the arterial pump flow rate always exceeds the flow rate of the cardioplegia line.The blood flow rate of the cardioplegia line should not exceed 0.5l/min." "recirculate the priming solution at a rate of 0.5 l/min or higher to facilitate air removal." terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that as soon as cpb start, the air bubbles were found and could not be removed.A new device was placed to complete the procedure.There was no health hazard to the patient.The procedure outcome was not reported.The patient was not harmed.

Brand Name
CAPIOX®RX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
9499890491
MDR Report Key20878123
Report Number9681834-2024-00224
Device Sequence Number7683628
Product Code DTZ
UDI-Device Identifier04987350763471
UDI-Public(01)04987350763471(17)270228(10)240311
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K022115
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*RX05RW
Device Catalogue NumberN/A
Device Lot Number240311
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Initial Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age3 YR
Patient SexMale
Patient Weight16 KG